MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60MA
Medical Device Problem Codes Defective Device (2588); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Visual Impairment (2138); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported with a description of intraocular lens (iol) with increased surface reflex.The surgeon also stated his opinion that, the iol really looks a bit bent backwards, at least in the wide pupil at the slit lamp.In the pentacam it also looked partly like that.There was a patient contact but no patient impact was reported.The iol remains implanted.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in h.6., and h.10.No determination could be made from the provided photos.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested and stated that, the lens material appears compressed.As per the surgeons opinion, it might be due to turbidity reaction.The patient had visual impairment.The patient was not hospitalized for the event.The event did not cased any unplanned drug, medical or surgical treatment.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15631135
Report Number1119421-2022-02214
Device Sequence Number14942562
Product Code HQL
UDI-Device Identifier00380650699329
UDI-Public00380650699329
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2012
Device Model NumberMA60MA
Device Catalogue NumberMA60MAN040
Device Lot Number10767622
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer11/03/2022
11/30/2022
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date11/28/2022
12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2007
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH IOL CARTRIDGE
Patient Age55 YR
Patient SexFemale